Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 100, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 30, 2017, 7:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 7:59 PM EDT (23:59 UTC)
- Expired
- Apr 30, 2017, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, KY, Grant County, KY, Kenton County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:55 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 30, 7:55 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 755 PM EDT Sun Apr 30 2017 .SYNOPSIS... Thunderstorms will occur ahead of a cold front that will move across the area late tonight into Monday morning. Much cooler air will move in behind this system with below normal temperatures expected through the rest of the week. Wet weather will return during the latter part of the week as low pressure slowly tracks across the Tennessee Valley. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered thunderstorms that have been tracking across far eastern counties this afternoon will move east of the area over the next several hours. Appears that MCS lifting out of the mid South will make it into western counties this evening, although in a continuing weakening phase. New convection will develop along a strong cold front and move into the forecast area late tonight, likely after 2 am. CAPE may still be around 500 J/kg as this enters our area with instability waning further towards daybreak as the line progresses east. 0-3 km shear is forecast to be mainly parallel to the line which is not particularly favorable. But cannot rule out the potential for some strong to possibly severe storms late tonight. System is rather progressive, so while there could be some locally heavy rainfall, the lack of persistent rain should minimize flood potential. But with saturated ground in much of the region, could still be some minor flood issues here or there. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Line of showers and thunderstorms will still be ongoing at the beginning of the period but exiting the area by mid morning as a cold front moves east. Looks like there could be some clearing right behind the front. But then the combination of moisture wrapping in behind the system and insolation should result in a rather extensive stratocumulus deck. Winds will become gusty. At this point expect them to remain below wind advisory criteria. A short wave rotating around an upper low in the Great Lakes will swing across the region Monday night. This may result in a few showers, mainly to the north and west of Dayton. In the wake of this short wave clouds may start to erode from the south later in the night. Winds will decrease a bit from their speeds during the day but still persist between 10 and 20 mph. In cold advection, temperature rise on Monday will only be 5-8 degrees from morning readings. Lows Monday night will fall back into the 40s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An upper level low pressure system situated over the northern Great Lakes Tuesday morning will shift east across Quebec through Tuesday night. This will help keep our area in cool cyclonic flow through the day on Tuesday with a few showers possible across the northern fringe of our fa. With a 35-45 knot 925-850 mb jet rotating across our area through the day and some developing low level CAA, winds will be gusty once again through the day. Mid level short wave energy dropping down across the Plains will help carve out a trough over the Mississippi Valley through mid week. This will eventually lead to a closed low developing which is then forecast to drift slowly east across the Tennessee Valley through the end of the week. As an associated surface low moves slowly east across the Tennessee Valley, expect fairly widespread showers to slowly overspread the area later Wednesday and into the day on Thursday. A chance of showers will then linger through Friday and possibly into Saturday as the upper level low slowly pushes east. High pressure and a drier airmass will then try to build into the area for Sunday. With the cool upper level low affecting the region through much of the long term period, temperatures will remain several degrees below normal through most of the week. Some moderation back closer to normal will be possible by the weekend. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... All TAF sites currently VFR this evening with an area of low pressure centered over the Kansas/ Missouri border. The occluded low pressure will pull northeast with a front pushing east. Ahead of the front several rounds of showers and thunderstorms will be possible but uncertainty is high as coverage will be low. Better agreement exists with the cold front that is forecasted to push across the TAF sites between 09z and 14z. In general, the latest runs of the HRRR and RAP have slowed down the frontal passage (along with the band of showers and thunderstorms) but am having trouble believing this. Usually the front speeds up at night. For now have kept TAF forecast package showing similar timing as the previous package. As the line of showers and thunderstorms crosses the TAF sites gusty winds and IFR visibilities will be possible. Behind the front winds will slowly veer and pick up in speed. GFS and NAM forecast soundings are showing gusts up to 35 kts possible. Higher wind gusts will be possible towards DAY/ CMH/ LCK or closer to the low pressure center. OUTLOOK...Wind gusts to 35 kt possible Monday evening and then again on Tuesday. MVFR ceilings and visibilities possible Thursday through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM... SHORT TERM... LONG TERM...Haines AVIATION...
Hazardous weather outlook, Apr 30, 4:14 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 PM EDT Sun Apr 30 2017 KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-011000- Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH- Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking-Brown-Highland- Adams-Pike-Scioto- 414 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts up to 40 MPH are possible on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-011000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign- Clark-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- 414 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will move into the region late tonight ahead of a cold front. A few storms could produce strong to severe winds gusts. In addition, locally heavy rain could lead to some minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts up to 40 MPH are possible on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 30, 5:11 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
511 PM EDT SUN APR 30 2017
OHZ034-035-042-043-302145-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-
511 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SHELBY...
NORTHEASTERN DARKE...AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES UNTIL
545 PM EDT...
At 510 PM EDT, radar indicated strong thunderstorms along a line
extending from Spencerville In Allen County to 7 miles north of
Versailles, moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, New Bremen, Minster,
Cridersville, Anna, Fort Loramie, Jackson Center, Botkins, New
Knoxville, Waynesfield, Moulton, Osgood, Chickasaw, North Star,
Buckland, Uniopolis, Kettlersville and Yorkshire.
This includes I-75 in Ohio between mile markers 99 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4066 8422 4066 8411 4064 8411 4064 8395
4054 8399 4052 8399 4042 8402 4027 8459
4069 8438 4069 8422
TIME...MOT...LOC 2110Z 222DEG 45KT 4070 8434 4033 8454
NovakSpecial weather statement, Apr 30, 5:37 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
537 PM EDT SUN APR 30 2017
OHZ042-043-051-302215-
Darke OH-Shelby OH-Miami OH-
537 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...DARKE AND NORTHWESTERN
MIAMI COUNTIES UNTIL 615 PM EDT...
At 537 PM EDT, radar indicated a strong thunderstorm over Greenville,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Sidney, Piqua, Greenville, Versailles, Covington, Newport, Bradford,
Fort Loramie, Ansonia, Hardin, Webster, Russia, Gettysburg,
Kettlersville, Lockington, Union Corners, Polo, Newbern, Darke County
Airport and State Route 47 at US Route 127.
This includes I-75 in Ohio between mile markers 84 and 97.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4025 8402 4001 8464 4014 8473 4038 8439
4038 8434 4042 8434 4046 8428
TIME...MOT...LOC 2137Z 235DEG 37KT 4009 8462
NovakSpecial weather statement, Apr 30, 5:44 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
544 PM EDT SUN APR 30 2017
OHZ026-035-302230-
Auglaize OH-Hardin OH-
544 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES UNTIL 630 PM EDT...
At 544 PM EDT, radar indicated strong thunderstorms along a line
extending from near Bluffton to near Waynesfield, moving northeast at
45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Ada, Forest, Dunkirk, Alger, Waynesfield, Blanchard, Mcguffey,
Uniopolis, Patterson, Dola, Grant, Huntersville, St. Johns, State
Route 195 at State Route 235 and Walton.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4073 8350 4053 8409 4064 8408
4065 8388 4082 8388
TIME...MOT...LOC 2144Z 233DEG 39KT 4086 8397 4057 8407
NovakSpecial weather statement, Apr 30, 6:09 PM EDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Wilmington OH 609 PM EDT SUN APR 30 2017 OHZ043-044-051-052-302245- Champaign OH-Logan OH-Shelby OH-Miami OH- 609 PM EDT SUN APR 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY... NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHEASTERN MIAMI COUNTIES UNTIL 645 PM EDT... At 609 PM EDT, radar indicated a strong thunderstorm near Piqua, moving northeast at 45 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Troy, Piqua, Bellefontaine, St. Paris, De Graff, Quincy, Fletcher, Casstown, Logansville, Rosewood, Carysville, Ballou, Plattsville, Maplewood, Springhills, Kiser Lake State Park, Farrington and Pemberton. This includes I-75 in Ohio between mile markers 78 and 80. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4002 8411 4009 8425 4043 8399 4033 8373 TIME...MOT...LOC 2209Z 218DEG 40KT 4013 8412 Novak
Special weather statement, Apr 30, 6:26 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
626 PM EDT SUN APR 30 2017
OHZ026-035-043-044-302300-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
626 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN...SOUTHWESTERN HARDIN AND NORTHEASTERN AUGLAIZE
COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT, radar indicated a strong thunderstorm near Anna,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Anna, Jackson Center, Russells Point, Botkins, Lakeview, Alger,
Waynesfield, Chippewa Park, Roundhead, Mcguffey, Port Jefferson,
Fryburg, Montra, Silver Creek, Jumbo, St. Johns, Walton, Maplewood,
New Hampshire and Bloom Center.
This includes I-75 in Ohio between mile markers 99 and 107.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4075 8388 4060 8361 4033 8410 4044 8425
4064 8400 4065 8388
TIME...MOT...LOC 2225Z 227DEG 35KT 4041 8412
HainesSpecial weather statement, Apr 30, 6:50 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
650 PM EDT SUN APR 30 2017
OHZ026-302300-
Hardin OH-
650 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL 700
PM EDT...
At 650 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Kenton, Forest, Dunkirk, Blanchard, Patterson, Dola and Grant.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8347 4060 8359
4070 8378 4082 8367
TIME...MOT...LOC 2250Z 218DEG 49KT 4071 8362
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:50 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 115 min |
| Apr 30, 12:25 AM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 2 hr |
| Apr 30, 12:33 AM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Apr 30, 12:46 AM EDT | Special Weather Statement | ILN | Darke | 29 min |
| Apr 30, 1:30 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Preble, Warren | 30 min |
| Apr 30, 2:00 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 30 min |
| Apr 30, 2:31 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 29 min |
| Apr 30, 1:38 PM EDT | Special Weather Statement | ILN | Fairfield | 37 min |
| Apr 30, 2:15 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 45 min |
| Apr 30, 2:33 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 27 min |
| Apr 30, 2:42 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Apr 30, 3:10 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Apr 30, 3:43 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 47 min |
| Apr 30, 4:28 PM EDT | Special Weather Statement | ILN | Fairfield | 47 min |
| Apr 30, 4:41 PM EDT | Special Weather Statement | ILN | Mercer | 34 min |
| Apr 30, 5:11 PM EDT | Special Weather Statement | ILN | Auglaize | 34 min |
| Apr 30, 5:37 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 38 min |
| Apr 30, 5:44 PM EDT | Special Weather Statement | ILN | Hardin | 46 min |
| Apr 30, 6:09 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Apr 30, 6:26 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| Apr 30, 6:50 PM EDT | Special Weather Statement | ILN | Hardin | 10 min |
| Apr 30, 12:39 AM EDT | Special Weather Statement | ILN | Carroll | 36 min |
| Apr 30, 1:08 AM EDT | Areal Flood Advisory | ILN | Boone, Carroll | 2 hr |
| Apr 30, 7:21 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 39 min |
| Apr 30, 12:05 AM EDT | Special Weather Statement | ILN | Franklin, Union | 25 min |
| Apr 30, 1:02 AM EDT | Special Weather Statement | ILN | Ohio | 28 min |
| Apr 30, 1:23 AM EDT | Special Weather Statement | ILN | Dearborn | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.